Shape-preserving approximation by polynomials

D. Leviatan*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We are going to survey recent developments and achievements in shape-preserving approximation by polynomials. We wish to approximate a function f defined on a finite interval, say [-1, 1], while preserving certain intrinsic `shape' properties. To be specific we demand that the approximation process preserves properties of f, like its sign in all or part of the interval, its monotonicity, convexity, etc. We will refer to these properties as the shape of the function.

Original languageEnglish
Pages (from-to)73-94
Number of pages22
JournalJournal of Computational and Applied Mathematics
Issue number1
StatePublished - 2000


Dive into the research topics of 'Shape-preserving approximation by polynomials'. Together they form a unique fingerprint.

Cite this